Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 19, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 14, 2001, 10:13 AM CDT for Marathon County, Wisconsin. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 14, 2001, 10:13 AM CDT (15:13 UTC)
- Expired
- May 14, 2001, 10:45 AM CDT
- In force
- 32 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Marathon County, WI
The radar
The Green Bay radar (KGRB), 138 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 10:37 AM CDT | Hail 0.75 | Colby, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1267 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 141518 SVRGRB WIC073-141545- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 1013 AM CDT MON MAY 14 2001 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARATHON COUNTY IN WISCONSIN * UNTIL 1045 AM CDT * AT 1013 AM CDT...RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL OVER PARTS OF CENTRAL WISCONSIN. ANOTHER STORM WITH LARGE HAIL WAS LOCATED JUST WEST OF MARATHON COUNTY MOVING SOUTHEAST AT 30 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE THIS STORM INCLUDE... SPENCER BY 1030 AM CDT. STATFORD BY 1035 AM CDT. IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. $$ LAT...LON 4503 9000 4499 9064 4473 9016 4471 8962 TH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 4:45 AM CDT, 5 hours 28 minutes earlier.
Area forecast discussion, May 14, 4:45 AM CDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 445 AM CDT MON MAY 14 2001 VERY DIFFICULT FCST THIS MORNING...WITH AMPLE MARGIN FOR ERROR ON PRECIP AND TEMPS OVER THE NEXT FEW DAYS. A STG WARM FRONT EXTENDED FROM LOW PRESSURE OVER THE WSTRN DAKS SEWD THROUGH SW IA AND NE MO EARLY THIS MORNING. A LARGE CLUSTER OF TSTMS WAS ONGOING ACROSS SE IA/NE MO...IN AREA OF BEST H8 MOISTURE CONVG ON THE NOSE OF THE LLJ. ANOTHER AREA OF SHRA/TSRA OVER SE MAN/SW ONT AND N MN WAS ASSOCIATED WITH A S/W TROF. THIS ACTIVITY WAS SHIFTING SE TOWARD WI. ANOTHER S/W TROF WAS MOVG THROUGH NC MT EARLY THIS MORNING. THIS FEATURE MAY BE A PLAYER FOR TONIGHT. FOR THE THIRD NIGHT IN A ROW...THE ETA MODEL HAD A GOOD HANDLE ON EARLY MORNING PRECIP TRENDS. WILL USE A BLEND OF THE ETA/AVN...AND LEAN TOWARD SLIGHTLY FARTHER S POSN OF WARM FRONT AS DEPICTED BY AVN. TODAY...EXPECT SOME RESIDUAL SHOWER ACTIVITY FROM WEAKENING MCS OVER N MN TO AFFECT THE REGION THIS MORNING...WITH MAIN BRUNT STAYING TO OUR WEST. H8 WARM FRONT WILL MARCH ACROSS THE FA DURING THE LT MORNING AND AFTERNOON...TRIGGERING SCT SHRA/TSRA. THIS FEATURE WILL MOVE OUT OF NE WI EARLY THIS EVG. THE SFC WARM FRONT IS EXPECTED TO LIFT INTO SW WI...THEN STALL OUT TONIGHT. EXPECT MORE CONVECTION TO FORM NORTH OF THIS BOUNDARY TONIGHT AS S/W ENERGY AND THE RRQ OF JET STREAK HELP TO BREAK THE CAP. DEGREE OF INSTAB AND SHEAR PRESENT NEAR THE WARM FRONT SUGGEST THAT ANY STORMS THAT CAN DEVELOP WILL LIKELY BECOME SEVERE. AGREE WITH SPC SLGT RISK ACROSS THE ENTIRE CWA...WITH LARGE HAIL THE PRIMARY THREAT FROM ELEVATED CONVECTION. HOWEVER...BELIEVE THERE IS A THREAT OF DAMAGING WINDS...AND POSSIBLY EVEN A TORNADO OVER OUR FAR SW COUNTIES...CLOSER TO THE WARM FRONT. WILL NOT ADD SVR WORDING TO THE ZONES ATTM...BUT WILL HIGHLIGHT IN THE MORNING HAZARDOUS WEATHER OUTLOOK. WITH FRONT LINGERING JUST TO OUR SOUTH THROUGH TUESDAY NIGHT AND PLENTY OF INSTABILITY...HAVE CONTINUED BROAD BRUSH MID-RANGE POPS FOR SHRA/ TSRA. TEMPS VARIED WIDELY ACROSS THE FRONTAL BOUNDARY YDAY...WITH MAINLY 60S AND LOWER 70S AHEAD OF THE WARM FRONT...AND 80S AND LOWER 90S BEHIND IT. SINCE I DONT EXPECT THE FRONT TO EVER REALLY LIFT THROUGH MY FA...HAVE STAYED WITH TEMPS IN THE 65 TO 75 RANGE FOR THE NEXT FEW DAYS. HOWEVER...IF CAPPING PREVENTS DAYTIME CONVECTION FROM DEVELOPING AND WE GET A PROLONGED PERIOD OF SUNSHINE...WARMER READINGS COULD OCCUR. COORD WITH MKX...THANKS. .GRB...NONE. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
In the hours before
Special weather statement, May 14, 6:00 AM CDT, 4 hours 13 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-141500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT MON MAY 14 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE FORECAST AREA TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. A WARM FRONT WILL APPROACH THE REGION FROM THE SOUTHWEST TODAY...THEN STALL OUT OVER SOUTHWEST WISCONSIN THIS EVENING. MOISTURE AND INSTABILITY WILL INCREASE ALONG THIS BOUNDARY...SETTING THE STAGE FOR THUNDERSTORM DEVELOPMENT. ALTHOUGH SOME THUNDERSTORMS ARE EXPECTED TO OCCUR TODAY...IT APPEARS THAT ANY SEVERE THUNDERSTORM ACTIVITY WILL HOLD OFF UNTIL THE EVENING HOURS. CONDITIONS WILL BECOME MORE FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT THEN...AS AN UPPER LEVEL DISTURBANCE AND A JET STREAK MOVE THROUGH THE AREA. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL. HOWEVER...DAMAGING WINDS MAY ALSO OCCUR IN PARTS OF CENTRAL WISCONSIN AND THE SOUTHERN FOX VALLEY...CLOSER TO THE WARM FRONTAL BOUNDARY. SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT. sWEATHER UPDATES CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER THUNDERSTORMS ARE OCCURRING OR IMMINENT. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
Local storm report, May 14, 9:54 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
954 AM CDT MON MAY 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0942 AM SPENSER WI 60 MPH WIND GUST
05/14/01 MARATHON ESTIMATED BY LAW
ENFORCEMENT
)
0946 AM SPENSER WI WIND DAMAGE
05/14/01 MARATHON TREES DOWN REPORTED BY LAW
ENFORCEMENT
MG/ALLocal storm report, May 14, 10:08 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1008 AM CDT MON MAY 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0950 AM STRATFORD WI WIND DAMAGE
05/14/01 MARATHON ROOF BLOWN OFF POLE SHED
REPORTED BY EMERGENCY
MANAGEMENT DIRECTOR
MG/ALThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 9:19 AM CDT | Severe Thunderstorm Warning | GRB | Marathon | 56 min |
| May 14, 9:39 AM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 66 min |
| May 14, 10:46 AM CDT | Severe Thunderstorm Warning | GRB | Portage, Waushara, Wood | 74 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.